MAUDE Adverse Event Report: MASIMO - 40 PARKER RED DCI-DC3; OXIMETER

MASIMO - 40 PARKER RED DCI-DC3; OXIMETER
Model Number 2053
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturing narrative: attempts have been made to obtain the product.The product has not been returned to masimo to allow an analysis to be performed.If the product is returned for evaluation or new information is obtained, a follow up report will be submitted.
 
Event or Problem Description
The customer reported that the sensor does not read spo2 consistently and the wires attached to finger part are frayed.Additional information indicated the product would display values and then suddenly display no values.The product would work if the lead was jiggled sometimes, but sometimes not.No consequences or impact to patient were reported.
 
Additional Manufacturer Narrative
The returned sensor failed visual analysis due to a torn bend relief at the sensor end.The sensor failed continuity testing due to a short in the cable between the white conductor and inner shield at the torn bend relief area.As a result the sensor functioned intermittently.When the intermittent connection was held in normal operation and then manipulated to "open" (non-functional) condition, the device to which it was connected went into alarm condition (audibly and visually alarmed), readings zeroed out, pleth went flat, and ¿sensor off patient" error message displayed.

Brand Name
RED DCI-DC3
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 40 PARKER
40 parker
irvine CA 92618 1604
MDR Report Key7203130
Report Number2031172-2018-00022
Device Sequence Number16357161
Product Code DQA
UDI-Device Identifier00843997001236
UDI-Public00843997001236
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2053
Device Catalogue Number2053
Device Lot Number17E98
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 12/26/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1